Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 15, 2005, 7:38 PM EDT for Lincoln County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 7:38 PM EDT (23:38 UTC)
- Expired
- Aug 15, 2005, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 152338 SVRLMK KYC137-160015- /O.NEW.KLMK.SV.W.0178.050815T2338Z-050816T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 738 PM EDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 815 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAB ORCHARD..AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAB ORCHARD BY 745 PM THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3750 8466 3741 8455 3747 8446 3752 8454 $$ 13
2 follow-up statements
000 WWUS53 KLMK 160004 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 804 PM EDT MON AUG 15 2005 KYC137-160015- /O.CON.KLMK.SV.W.0178.000000T0000Z-050816T0015Z/ LINCOLN KY- 804 PM EDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR EASTERN LINCOLN COUNTY... AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAB ORCHARD...MOVING NORTHEAST AT 15 MPH. RESIDENTS AROUND CRAB ORCHARD SHOULD BE IN STURDY SHELTER AT THIS TIME. STAY AWAY FROM WINDOWS AND RESTRICT USE OF THE TELEPHONE. LAT...LON 3750 8466 3739 8451 3747 8446 3756 8459 $$ 13
000 WWUS53 KLMK 160015 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 814 PM EDT MON AUG 15 2005 KYC137-160024- /O.EXP.KLMK.SV.W.0178.000000T0000Z-050816T0015Z/ LINCOLN KY- 814 PM EDT MON AUG 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY EXPIRES AT 815 PM EDT... THE STORM THAT PROMPTED THE WARNING WEAKENED AND MOVED OUT OF LINCOLN COUNTY. NO REPORTS OF SEVERE WEATHER WERE RECEIVED BY THE NATIONAL WEATHER SERVICE. LAT...LON 3750 8466 3739 8451 3747 8446 3756 8459 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:45 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 15, 2:45 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT MON AUG 15 2005 .SHORT TERM (TONIGHT-TUE)... SFC FRONT REMAINS DRAPED OVER THE LOWER OHIO VALLEY THIS AFTN WITH LTL MOVEMENT NOTED PAST 12 HRS. TSTMS HAVE FIRED S AND SW OF OUR CWA WITH GOOD HEATING TO NOW...PRODUCING CAPES IN EXCESS OF 2000J/KG. SCT STORMS WILL GRADUALLY DEVELOP FARTHER N ACRS OUR SRN FA AS WELL AS UPSTREAM ACRS SRN PARTS OF IL/IN LATE THIS AFTN WITH THINNING CLDS ATTM. MESOSCALE CNVCTV VORTEX PROGGED TO MOVE ACROSS SRN IL THIS EVE...SRN IN OVERNGT...TO SRN OH/NRN KY BY 12 UTC TUE. ANOTHER WEAKER IMPLSE TO FOLLOW TUE ON A SIMILAR TRACK...ALBEIT FARTHER S. WITH ABOVE SAID...WILL KEEP OUR FCST OF SCT SHWRS/STMS TNGT WITH 40 POPS. WEAK BAROCLINIC ZONE CONTS TO SAG SLOWLY S...SHUD BE SQUARELY OVER OUR FA TUE WITH A SFC WAVE MOVING ALONG THE BNDRY. MODELS CONT TOO MOIST WITH THEIR RH PATTERN(PCPN OUTPUT) WITH MOS 12H POPS IN THE HIGH LIKELY TO CATEGORICAL RANGE. WHILE SFC BNDRY WILL PROVIDE THE FOCUS FOR MORE WIDESPREAD CNVCTN TNT/TUE...INSTABILITY WILL BE LIMITED TUE WITH MORE CLDS. WILL CUT BACK FROM MOS POPS FOR TUE...STAYING CONSISTENT WITH CURRENT FCST OF 50 POPS. MOS TEMPS LOOK REASONABLE...CONSIDERING MORE CLDS. KIRKPATRICK .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... ...TUESDAY NIGHT THROUGH THURSDAY NIGHT... BOTH THE NAM AND THE GFS SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT WITH THE MOVEMENT OF THE STATIONARY FRONT ACROSS THROUGH THE REGION. BOTH MODELS ARE LETTING THE BOUNDARY SLIP SOUTH INTO TENNESSEE BY THURSDAY WITH THE NAM SOLUTION BEING A LITTLE FASTER THAN THE GFS. CONVECTIVE ACTIVITY SHOULD BECOME GRADUALLY LESS EACH DAY (WED/THU) AS HIGH PRESSURE AND DRIER AIR COME IN FROM THE NORTH...AS REFERENCED BY PWATS LOWERING TO AROUND 1.5IN ACROSS THE NORTH AND AROUND 1.6IN DOWN SOUTH. AT THIS TIME FEEL FINE WITH LEAVING AT LEAST CHC POPS IN OUR KY COUNTIES FOR WEDNESDAY AFTERNOON. BY THURSDAY...SOME RECOVERY IN THE FORM OF SOUTHERLY WINDS MAY ALLOW MOISTURE TO INCREASE SOMEWHAT...WHICH MAY BE ENOUGH TO WARRANT LOW CHANCE POPS FOR THU AFTERNOON. ...FRIDAY THROUGH MONDAY... LONG TERM MODEL CONTINUES TO BE IN GOOD AGREEMENT WITH PREVIOUS RUNS WITH THE IDEA OF BRINGING AN AREA OF SFC LOW PRESSURE FROM THE NORTHERN PLAINS INTO THE GREAT LAKES. AS THAT IS GOING ON...UPPER LEVEL RIDGING WILL TAKE PLACE OVER THE OHIO VALLEY AND SHOULD ALLOW TEMPERATURES TO REACH BACK UP TO NEAR 90 FOR FRIDAY AND SATURDAY. WHILE MOISTURE WILL BE ADEQUATE FOR CONVECTION...THE LACK OF FORCING AND AVAILABLE BOUNDARIES WOULD PRECLUDE ORGANIZED CONVECTION ESPECIALLY ON FRIDAY. WILL KEEP IN CHANCE POPS THOUGH FOR SATURDAY. THE 12Z GFS CONTINUES TO ADVERTISE A FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST BY LATE SATURDAY AND PASSING THROUGH THE REGION ON SUNDAY. BEST UPPER LEVEL FORCING SHOULD REMAIN ACROSS THE EASTERN GREAT LAKES AND INTO THE NORTHEAST...BUT CONVERGENCE ALONG FRONTAL BOUNDARY WILL BE SUFFICIENT FOR AT LEAST CHANCE POPS. IF THE GFS MODEL IS RIGHT...SOME VERY NICE WEATHER IS IN THE OFFING FOR MONDAY WITH TEMPERATURES TOPPING OUT IN THE MID 80S WITH GREATLY REDUCED HUMIDITY. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Aug 15, 3:45 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT MON AUG 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 345 PM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STATIONARY FRONT ACROSS SOUTHERN INDIANA WILL SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS TONIGHT. SOME OF THESE STORMS THIS EVENING MAY BE STRONG WITH GUSTY WINDS...ESPECIALLY SOUTH OF THE FRONT ACROSS CENTRAL AND SOUTHERN KENTUCKY...WHERE INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL IS ALSO A THREAT WITH THE EXPECTED SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY THROUGH WEDNESDAY AFTERNOON AS WELL AS THURSDAY...SATURDAY AND SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. DK
In the hours before
Local storm report, Aug 15, 2:32 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CANEYVILLE 37.42N 86.49W
08/14/2005 GRAYSON KY DEPT OF HIGHWAYS
TREES WERE DOWNED.
&&
MRCSpecial weather statement, Aug 15, 7:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 719 PM EDT MON AUG 15 2005 KYZ067-160019- LINCOLN- INCLUDING THE CITIES OF...STANFORD 719 PM EDT MON AUG 15 2005 ...STRONG STORM IN LINCOLN COUNTY... A THUNDERSTORM WITH DEADLY LIGHTNING...TORRENTIAL RAIN...POSSIBLY SMALL HAIL...AND GUSTY WINDS TO 50 MPH WILL AFFECT EASTERN SECTIONS OF LINCOLN COUNTY THROUGH 800 PM EDT. LOCATIONS SUCH AS CRAB ORCHARD AND OTTENHEIM WILL BE MOST AFFECTED BY THIS STORM. 50 MPH WINDS CAN CAUSE WEAK AND SHALLOW ROOTED TREES TO FALL. && RAINFALL RATES OF AN INCH AND A HALF PER HOUR CAN BE EXPECTED. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.